Alert archive / Florida / Tornado Warnings in 2022
Tornado Warning 59, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Oct 25, 2022, 11:07 PM CDT for Holmes County, Washington County, Florida. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 25, 2022, 11:07 PM CDT (04:07 UTC)
- Expired
- Oct 25, 2022, 11:30 PM CDT
- In force
- 23 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Holmes County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 43 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 25, 11:08 PM CDT | TORNADO | 2 Ne Caryville, FL | RADAR CONFIRMED TDS. |
| Oct 25, 11:14 PM CDT | TORNADO | Hulaw, FL | NWS STORM SURVEY CONCLUDED THAT EF0 TORNADO WITH ESTIMATED PEAK WINDS OF 75 MPH TOUCHED DOWN WEST OF HENRY GREY ROAD IN HOLMES COUNTY BEFORE DISSIPATING NEAR BAREFIELD ROAD WEST OF BONIFAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 4.1 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 157 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 609 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
864
WFUS52 KTAE 260407
TORTAE
FLC059-133-260430-
/O.NEW.KTAE.TO.W.0059.221026T0407Z-221026T0430Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
1107 PM CDT Tue Oct 25 2022
The National Weather Service in Tallahassee has issued a
* Tornado Warning for...
Southeastern Holmes County in the Panhandle of Florida...
North central Washington County in the Panhandle of Florida...
* Until 1130 PM CDT.
* At 1107 PM CDT, a severe thunderstorm capable of producing a
tornado was located near Bonifay, moving east at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Bonifay around 1120 PM CDT.
Chipley around 1130 PM CDT.
Other locations impacted by this tornadic thunderstorm include Holmes
County Airport, Hulaw and Caryville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3091 8557 3090 8557 3089 8558 3087 8558
3086 8560 3083 8560 3083 8555 3077 8553
3075 8579 3081 8581
TIME...MOT...LOC 0407Z 257DEG 23KT 3079 8577
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
99-OLIVER2 follow-up statements
496
WWUS52 KTAE 260420
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
1120 PM CDT Tue Oct 25 2022
FLC059-133-260430-
/O.CON.KTAE.TO.W.0059.000000T0000Z-221026T0430Z/
Holmes FL-Washington FL-
1120 PM CDT Tue Oct 25 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
SOUTHEASTERN HOLMES AND NORTHEASTERN WASHINGTON COUNTIES...
At 1120 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Bonifay, moving east at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Chipley around 1135 PM CDT.
Other locations impacted by this tornadic thunderstorm include Holmes
County Airport and Hulaw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3083 8569 3085 8564 3086 8561 3086 8560
3083 8560 3083 8555 3077 8553 3075 8573
3080 8572
TIME...MOT...LOC 0420Z 257DEG 23KT 3081 8568
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
99-OLIVER877
WWUS52 KTAE 260421
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
1121 PM CDT Tue Oct 25 2022
FLC059-133-260430-
/O.CON.KTAE.TO.W.0059.000000T0000Z-221026T0430Z/
Holmes FL-Washington FL-
1121 PM CDT Tue Oct 25 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
SOUTHEASTERN HOLMES AND NORTHEASTERN WASHINGTON COUNTIES...
At 1121 PM CDT, a confirmed tornado was located over Bonifay, moving
east at 25 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornado will be near...
Chipley around 1135 PM CDT.
Other locations impacted by this tornadic thunderstorm include Holmes
County Airport and Hulaw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 3083 8569 3085 8564 3086 8561 3086 8560
3083 8560 3083 8555 3077 8553 3075 8573
3080 8572
TIME...MOT...LOC 0421Z 257DEG 23KT 3081 8567
TORNADO...OBSERVED
MAX HAIL SIZE...0.00 IN
$$
99-OLIVERWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Oct 25, 9:09 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Oct 25, 9:09 PM CDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1009 PM EDT Tue Oct 25 2022
...New NEAR TERM, MARINE...
.NEAR TERM...
(Through Wednesday)
Issued at 957 PM EDT Tue Oct 25 2022
A broken line of low-topped showers and thunderstorms is making
its way across southeast Alabama and the FL Panhandle. The 00z TAE
sounding showed a strong inversion around 9,000 feet and some
low-level convective inhibition. This highlights the narrowness of
the axis of moisture and instability feeding the convection.
Incoming convection will encounter an increasingly hostile
environment and should at least not strengthen beyond what it is,
if not weaken.
The front will follow the convective line by a few hours, with a
shift to northwest and northerly winds spreading across the
forecast area late tonight and Wed morning. Skies will clear
rapidly, and the air mass will dry out again. Cooler air will
arrive over SE Alabama before sunrise, with temperatures dropping
from the muggy lower 70s into the cooler 50s overnight once the
front passes.
&&
.SHORT TERM & LONG TERM...
(Wednesday night through Next Monday)
Issued at 242 PM EDT Tue
Oct 25 2022
By Wednesday evening, surface high pressure will be propagating
across the upper midwest into Michigan. This will primarily lead
to dry conditions returning to the region for a couple of days
ahead of the next upper level trough. Across the mid levels, a
vorticity maxima is forecast to eject equatorward into Texas by
Friday night, and will become cut-off from the main mid to upper
level jet stream. This will allow for the developing surface low
to slowly progress eastward across the northern Gulf states on
Saturday and Sunday. The biggest uncertainty at this time will be
is if the aforementioned surface high pressure, which is forecast
to settle across the northeast will be able to maintain its
influence across the region on Saturday to keep rainfall mainly
west of the area. This all hinges on the development and northward
propagation of the NHC outlooked tropical features that are
forecast to progress northward in between the east coast of
Florida and Bermuda. This tropical feature effectively stalls the
eastward propagation of the surface high pressure system, which in
turn stalls the mid level vorticity maxima and subsequent surface
low pressure system. This will greatly determine whether the
rainfall falls mostly on Saturday evening or on Sunday and Monday across
the area. Beyond Monday, surface high pressure is forecast to
settle back into the southeast. Temperatures will remain near
normal for this time of the year with highs in the upper 70s to
low 80s and lows in the mid to upper 50s and low 60s as the
airmass re-modifies.
&&
.LONG TERM...
&&
.AVIATION...
(00Z TAFS)
Issued at 726 PM EDT Tue Oct 25 2022
A cold front will push through the area tonight with a broken line
of showers and storms along it. MVFR conditions are possible ahead
of and along the front, with conditions improving to VFR in the
wake of the front.
&&
.MARINE...
Issued at 957 PM EDT Tue Oct 25 2022
There should be enough push of northerly winds overnight over the
western Panhandle waters behind the incoming cold front to support
a Small Craft Advisory.
From CWF synopsis...A cold front will pass across the waters
overnight and on Wednesday morning, followed by a shift to fresh
and strong northerly breezes. A broken line of thunderstorms will
precede the front. Calmer winds and seas return by Thursday as
high pressure settles over the Mid- Atlantic states. Another cold
front will push into the region by the weekend, which may lead to
cautionary conditions returning to all marine zones once again.
&&
.FIRE WEATHER...
Issued at 242 PM EDT Tue Oct 25 2022
An influx of moisture off the Gulf from southerly winds and
increasing rain chances for late tonight into early Wednesday
precludes fire concerns. The Tri-state area should be post-frontal
by Wednesday afternoon with north to northwest winds in place. Drier
conditions are expected by then, but minimum relative humidity
values healthily remain above critical levels. Low dispersions are
forecast, especially areawide on Thursday from light winds.
&&
.HYDROLOGY...
Issued at 242 PM EDT Tue Oct 25 2022
Rain chances across the area will increase later this evening and
overnight. Unfortunately for any fire weather concerns, rainfall
totals areawide will generally remain under a quarter inch
areawide. With much of the rainfall remaining convective, there
could be locally higher totals throughout the area. Given that
these totals are rather low, there are no flooding concerns at
this time. The next rainfall chance won't be until this weekend.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 64 77 52 80 / 60 10 0 0
Panama City 60 74 52 76 / 60 0 0 0
Dothan 54 71 46 77 / 70 0 0 0
Albany 61 74 48 78 / 70 0 0 0
Valdosta 67 79 51 81 / 50 50 0 0
Cross City 67 80 56 83 / 10 40 0 0
Apalachicola 65 75 55 75 / 60 10 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until midnight EDT tonight for FLZ108-112-
115.
GA...None.
AL...None.
GM...Small Craft Advisory until 11 AM EDT Wednesday for GMZ750-770.
&&
NEAR TERM...Haner
SHORT TERM...Bunker
LONG TERM....Bunker
AVIATION...Merrifield
MARINE...Haner
FIRE WEATHER...Bunker
HYDROLOGY...BunkerIn the hours before
Special weather statement, Oct 25, 9:36 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
936 PM CDT Tue Oct 25 2022
FLZ007>009-260315-
Central Walton FL-Holmes FL-North Walton FL-
936 PM CDT Tue Oct 25 2022
...Strong thunderstorms will impact portions of northwestern Walton
and western Holmes Counties through 1015 PM CDT...
At 936 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles north of De Funiak Springs to 9 miles
northwest of Eglin Air Force Base. Movement was east at 35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
De Funiak Springs, Eglin Air Force Base, Union, Liberty, Oakwood
Hills, Cluster Springs, Gaskin, Alpine Heights, Darlington, Arrant
Settlement, De Funiak Spring Airport, Glendale, Pleasant Ridge,
Center Ridge, New Hope, Piney Grove, Argyle, Mossy Head, Caney Creek
and Fox Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3074 8639 3100 8613 3099 8580 3069 8603
3060 8639
TIME...MOT...LOC 0236Z 251DEG 31KT 3091 8613 3069 8641
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
99-OLIVERSpecial weather statement, Oct 25, 10:20 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1020 PM CDT Tue Oct 25 2022
FLZ007>009-260400-
Central Walton FL-Holmes FL-North Walton FL-
1020 PM CDT Tue Oct 25 2022
...Strong thunderstorms will impact portions of central Walton and
western Holmes Counties through 1100 PM CDT...
At 1020 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles south of Geneva to near De Funiak
Springs. Movement was east at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
De Funiak Springs, Eglin Air Force Base, Union, Ponce De Leon,
Caryville, Westville, Cerrogordo, Gritney, Arrant Settlement, De
Funiak Spring Airport, Pleasant Ridge, Center Ridge, Hickory Hill,
Izagora, New Hope, Piney Grove, Argyle, Miller Crossroads, Douglass
Crossroad and Leonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3066 8629 3095 8598 3096 8565 3079 8580
3079 8582 3075 8583 3066 8591
TIME...MOT...LOC 0320Z 249DEG 22KT 3088 8594 3069 8620
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
99-OLIVERSpecial weather statement, Oct 25, 10:58 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
1058 PM CDT Tue Oct 25 2022
FLZ008>011-260445-
Central Walton FL-Holmes FL-Jackson FL-Washington FL-
1058 PM CDT Tue Oct 25 2022
...A strong thunderstorm will impact portions of west central
Jackson, eastern Walton, central Holmes and northern Washington
Counties through 1145 PM CDT...
At 1057 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Bonifay, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Chipley, Bonifay, Caryville, Westville, Hinsons Crossroads, Richter
Crossroads, Chipley Municipal Airport, Holmes County Airport,
Whitehead Crossroads, Cerrogordo, Bethlehem, Gritney, Five Points,
Hulaw, Hickory Hill, Bahoma, Baker Settlement, Poplar Head and
Johnson Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3087 8594 3093 8575 3094 8553 3078 8548
3078 8543 3070 8564 3063 8591 3066 8588
3068 8587 3070 8585 3070 8591
TIME...MOT...LOC 0357Z 257DEG 26KT 3077 8583
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
99-OLIVERThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 9:08 PM CDT | Small Craft Advisory | TAE | 13 hr | |
| Oct 25, 9:36 PM CDT | Special Weather Statement | TAE | Walton | 39 min |
| Oct 25, 10:20 PM CDT | Special Weather Statement | TAE | Holmes | 40 min |
| Oct 25, 10:58 PM CDT | Special Weather Statement | TAE | Holmes | 47 min |
| Oct 25, 11:29 PM CDT | Special Marine Warning | TAE | 91 min | |
| Oct 25, 11:50 PM CDT | Special Weather Statement | TAE | Jackson, Washington | 40 min |
| Oct 26, 12:36 AM CDT | Special Weather Statement | TAE | Bay | 39 min |
| Oct 26, 1:02 AM CDT | Special Marine Warning | TAE | 88 min | |
| Oct 26, 1:18 AM CDT | Special Weather Statement | TAE | Bay, Calhoun | 42 min |
| Oct 26, 1:45 AM CDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 23 hr |
Nearby
Tornado Warnings in Florida, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.